Alert archive / Arkansas / Flash Flood Warnings in 2003
Flash Flood Warning 1, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Apr 24, 2003, 6:51 PM CDT for Independence County, Jackson County, Arkansas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2003, 6:51 PM CDT (23:51 UTC)
- Expired
- Apr 24, 2003, 8:50 PM CDT
- In force
- 119 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Independence County, AR, Jackson County, AR
The radar
The Little Rock radar (KLZK), 118 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 242355 FFWLIT ARC063-067-250150- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 651 PM CDT THU APR 24 2003 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN JACKSON COUNTY IN EASTERN ARKANSAS SOUTHEASTERN INDEPENDENCE COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 850 PM CDT * AT 845 PM CDT...DOPPLER WEATHER RADAR INDICATED THAT SCATTERED STRONG THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUED TO DEVELOP ACROSS THE WARNING AREA. THE RADAR ESTIMATED THAT 2 TO 4 INCHES OF RAIN HAD ALREADY FALLEN FROM DENMARK NORTHEAST THROUGH OIL TROUGH TO JUST WEST OF NEWPORT. WITH ADDITIONAL HEAVY RAINFALL...FLASH FLOODING IS LIKELY TO OCCUR. && DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A VEHICLE DOWNSTREAM. LAT...LON 3572 9118 3545 9129 3546 9155 3563 9161 $$ 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 3:35 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Apr 24, 3:35 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...AMENDED FOR PRELIMINARY NUMBERS NATIONAL WEATHER SERVICE LITTLE ROCK AR 335 PM CDT THU APR 24 2003 NOT MUCH TIME TO TALK TODAY...SO I WILL MAKE THIS QUICK. BIGGEST CONCERN TONIGHT IS SEVERE WEATHER...ESPECIALLY TORNADO POTENTIAL. GREATEST THREAT WILL BE FROM THE I-30 / US 67-167 CORRIDOR ON EAST TOWARD THE MISSISSIPPI RIVER. WILL ADDRESS THESE ISSUES ACCORDINGLY IN THE ZONES. ONCE THE DRYLINE MOVES THROUGH...RAIN CHANCES WILL DECREASE. DUE TO PROXIMITY OF UPPER LOW...STILL A POSSIBILITY OF SOME ISOLATED TSRA OVER THE NORTH TOMORROW...SO LEFT SLIGHT CHANCE POPS IN THOSE AREAS. THINGS DRY OUT FRIDAY NIGHT...AS THE COLD FRONT EXITS THE FORECAST AREA. WEEKEND LOOKS FAIRLY TOLERABLE AS HIGH PRESSURE BRIEFLY BUILDS IN AND THE FRONT MOVES SOUTH AND STALLS. STILL LOOKING AT FRONT BACKING NORTH EARLY NEXT WEEK...WITH ANOTHER COLD FRONT APPROACHING FROM THE NORTH. BASICALLY LEFT THE EXTENDED AS IS...THOUGH CONFIDENCE CONTINUES TO BE LESS THAN STELLAR. PRELIMINARY ISC GRIDS HAVE BEEN SENT...THOUGH THEY ARE SUBJECT TO LAST MINUTE REVISIONS. DISCUSSION WILL BE UPDATED LATER TO INCLUDE PRELIMINARY NUMBERS. FCSTID = 57 HRO 50 65 47 71 / 50 20 10 5 LIT 56 75 52 74 / 60 10 10 5 HOT 55 74 53 74 / 60 10 10 5 PBF 58 75 53 75 / 60 10 10 5 .LZK...NONE. 57
Hazardous weather outlook, Apr 24, 1:57 PM CDT, 4 hours 54 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 157 PM CDT THU APR 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR MUCH OF CENTRAL AND SOUTHERN ARKANSAS THROUGH 8 PM. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP RAPIDLY THIS AFTERNOON ACROSS ARKANSAS. THUNDERSTORMS MAY BE ACCOMPANIED BY DAMAGING HAIL...DAMAGING WIND...AND TORNADOES. THE SEVERE STORMS SHOULD MOVE EAST OF THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER COLD FRONT WILL REACH ARKANSAS ON MONDAY AND MAY STALL IN THE AREA. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY DUE TO THIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND EVENING IN MOST OF ARKANSAS. 29
In the hours before
Local storm report, Apr 24, 5:05 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
505 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM 1 E STEPROCK AR .75 INCH HAIL
04/24/03 WHITE REPORTED BY
STORM SPOTTER
0451 PM CENTER HILL AR 1.00 INCH HAIL
04/24/03 WHITE ALSO...SPOTTER
REPORTED TWO TWO FUNNEL CLOUDS TRYING TO
FUNNEL CLOUDS
TRYING TO DEVELOP
28Local storm report, Apr 24, 5:05 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
505 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM 1 E STEPROCK AR .75 INCH HAIL
04/24/03 WHITE REPORTED BY
STORM SPOTTER
0451 PM CENTER HILL AR 1.00 INCH HAIL
04/24/03 WHITE ALSO...SPOTTER
REPORTED TWO
FUNNEL CLOUDS
TRYING TO DEVELOP
28Local storm report, Apr 24, 5:27 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
527 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0438 PM 1 S THIDA AR 1.00 INCH HAIL
04/24/03 INDEPENDENCE REPORTED BY HAM
RADIO OPERATOR
0505 PM 5 SE DENMARK AR .88 INCH HAIL
04/24/03 JACKSON REPORTED BY HAM
RADIO OPERATOR
0515 PM 5 NW VELVET RIDGE AR 1.75 INCH HAIL
04/24/03 WHITE REPORTED BY LAW
ENFORCEMENT
28Local storm report, Apr 24, 5:37 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
537 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0528 PM 8 N JUDSONIA AR 1.75 INCH HAIL
04/24/03 WHITE REPORTED BY
STORM SPOTTER
28Local storm report, Apr 24, 6:10 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
610 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0542 PM PYATT AR 1.75 INCH HAIL
04/24/03 MARION REPORTED BY
EMERGENCY
MANAGEMENT
0545 PM SNOW AR 1.75 INCH HAIL
04/24/03 MARION REPORTED BY
MEDIA
0550 PM BOSWELL AR 2.75 INCH HAIL
04/24/03 IZARD REPORTED BY
EMERGENCY
MANAGEMENT
0550 PM 9 S MELBOURNE AR 1.75 INCH HAIL
04/24/03 IZARD REPORTED BY
EMERGENCY
MANAGEMENT
0551 PM MELBOURNE AR 1.75 INCH HAIL
04/24/03 IZARD REPORTED BY LAW
ENFORCEMENT
28Local storm report, Apr 24, 6:29 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
629 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM BRADFORD AR .88 INCH HAIL
04/24/03 WHITE REPORTED BY HAM RADIO
OPERATOR
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 10:29 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 36 min |
| Apr 24, 2:42 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 28 min |
| Apr 24, 2:49 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 46 min |
| Apr 24, 3:50 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 40 min |
| Apr 24, 3:53 PM CDT | Severe Thunderstorm Warning | LZK | Searcy | 42 min |
| Apr 24, 4:04 PM CDT | Tornado Warning | LZK | Independence, Jackson | 36 min |
| Apr 24, 4:09 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 31 min |
| Apr 24, 4:45 PM CDT | Severe Thunderstorm Warning | LZK | Searcy, Stone | 45 min |
| Apr 24, 4:49 PM CDT | Severe Thunderstorm Warning | LZK | White | 41 min |
| Apr 24, 4:56 PM CDT | Tornado Warning | LZK | White | 29 min |
| Apr 24, 5:02 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 43 min |
| Apr 24, 5:13 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 62 min |
| Apr 24, 5:17 PM CDT | Tornado Warning | LZK | Stone | 23 min |
| Apr 24, 5:27 PM CDT | Severe Thunderstorm Warning | LZK | White | 33 min |
| Apr 24, 5:34 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 36 min |
| Apr 24, 5:39 PM CDT | Tornado Warning | LZK | Izard, Stone | 46 min |
| Apr 24, 5:45 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 35 min |
| Apr 24, 5:48 PM CDT | Severe Thunderstorm Warning | LZK | Woodruff | 32 min |
| Apr 24, 6:00 PM CDT | Tornado Warning | LZK | Marion | 40 min |
| Apr 24, 6:13 PM CDT | Tornado Warning | LZK | Baxter | 62 min |
| Apr 24, 6:23 PM CDT | Tornado Warning | LZK | Izard | 42 min |
| Apr 24, 6:31 PM CDT | Severe Thunderstorm Warning | LZK | Grant | 34 min |
| Apr 24, 6:40 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 40 min |
| Apr 24, 6:53 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 52 min |
| Apr 24, 6:59 PM CDT | Tornado Warning | LZK | Fulton | 61 min |
Nearby
Flash Flood Warnings in Arkansas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.